Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Apr 27, 2021, 4:35 AM CDT for Taylor County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 4:35 AM CDT (09:35 UTC)
- Expired
- Apr 27, 2021, 5:15 AM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 176 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 601 m²/s²
- 0-3 km storm-relative helicity
- 897 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS83 KARX 270935
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
435 AM CDT Tue Apr 27 2021
WIZ017-271015-
Taylor-
435 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...
At 434 AM CDT, a strong thunderstorm was located northeast of
Gilman, or 15 miles norhwest of Medford, moving northeast at 40 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Rib Lake, Chelsea, Westboro, Wood Lake, The Mondeaux Flowage, Highway
13 And County Road M, Perkinstown, Esadore Lake, Camp Forest Spring,
Kathryn Lake, North Twin Lake, The Miller Dam Flowage, Hannibal and
Highway 64 And County D D.
LAT...LON 4529 9005 4510 9060 4524 9081 4538 9049
4538 9004
TIME...MOT...LOC 0934Z 238DEG 33KT 4521 9065
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 4:10 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 27, 4:10 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 410 AM CDT Tue Apr 27 2021 .SHORT TERM...(Today and tonight) Issued at 355 AM CDT Tue Apr 27 2021 Forecast concerns in the short term convection today and tonight and temperatures. Water vapor satellite imagery, heights, and lightning at the start of the shift had a closed low over northern Nevada with a ridge over the eastern U.S. A plume of moisture was noted ahead of the trough from northern Mexico into the Rockies and the Central/Northern Plains/Upper Mississippi Valley. The OAX sounding had a precipitable water (PW) of 0.71 and had mixed through a deep layer reaching 92 degrees. The MPX sounding had a PW of 0.87 and showed a low level inversion with moisture to around 700mb and reached 55 today. The DVN sounding had a PW of 0.84, mixing to just above 850mb with an inversion just below 700mb and elevated instability above 12K ft. They reached 83 degrees today. Locally, the warm front reached parts of the forecast area with highs in the 70s and lower 80s from parts of southern Minnesota into northeast Iowa and southwest Wisconsin. Meanwhile, farther north where the northeast flow strengthened the gradient, temperatures remain in the 40s and 50s with 60s for the La Crosse and Rochester areas. A shortwave in the southwest flow aloft is tapping into some elevated instability, a ribbon of moisture and steep lapse rates north of the surface boundary in northern Iowa with isolated thunderstorms. We will continue to monitor these overnight as the shortwave moves across the forecast area and toward Lake Michigan. Elevated thunderstorms are forecast to track into southeast Minnesota and parts of north central Minnesota; the fringe from our cwa. The vertical wind profiler at KFSD has a 40kt 700mb wind and forecast soundings show most unstable CAPE of 1500 to 2000 J/kg and sfc to 6km shear of 50-60kts. The storms were moving 250-260 degrees 30 to 35kts. Could see some hail with these storms as they push northeast. A few storms did indeed develop early in the morning with some of the storms producing 1 to 1.5 inch hail around Winona and Trempealeau. The subjective surface analysis had the front near Mason City toward Prairie Du Chien with temperatures in the 60s and 70s south of the front with dewpoints in the 50s. Through today, the front will remain across parts of our Iowa/sw Wisconsin counties. Will tighten the gradient across the forecast area with 50s and 60s for much of the area with 70s to near 80 across our southern county warning forecast area. The CAMs show showers and thunderstorms this morning with the 700mb moisture and closer to the 850mb front. With ripples in the flow this afternoon shower and thunderstorm chances continue north of the surface front and more in the vicinity of the 850mb circulation. In addition, frontogenesis increases in the 800-900mb layer. Uncertain of the coverage of showers and thunderstorms closer to the surface front. Elevated instability continues, thus cannot rule out hail with the stronger storms. The surface low tracks along the front and will move toward northern Illinois by 06Z. Meanwhile, the 500mb trough over the Dakotas will shift southeast and deepen. Will continue to see showers and thunderstorms tonight as the shortwave trough swings through and drives the cold front south of the area. .LONG TERM...(Wednesday through Monday) Issued at 355 AM CDT Tue Apr 27 2021 The northern and southern branches of the 500mb trough Wednesday show some separation with the southern stream possibly stalling over New Mexico, with trailing energy pushing through the northern stream through Thursday. Maintained 20 to 50 percent pops with these features. The mid level ridge building in Friday/Saturday, however a shortwave in the northwest flow dampens it and could bring some showers to the region. The pattern flattens with more zonal flow for Sunday and Monday and continues scattered rain chances. Temperatures Wednesday through Friday should be in the 60s with warmer 70s for Saturday through Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1053 PM CDT Mon Apr 26 2021 Have continued with very much the same flavor of the previous TAFs at the airfields, concentrating on good lifting in the afternoon Tuesday and higher rain chances to pull down the CIGS into MVFR. Otherwise, isolated storms are possible overnight near or north of the airfields. For now have included VCSH with low confidence on the number of storms /probably isolated/ and location /probably north of airfields/. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...Baumgardt
Hazardous weather outlook, Apr 27, 12:48 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1248 AM CDT Tue Apr 27 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-280600- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1248 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Isolated thunderstorms. Lightning and large hail will be the primary hazards with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Tuesday into Tuesday night. Lightning and hail are possible with stronger storms. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny nofwd
In the hours before
Local storm report, Apr 27, 2:26 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM HAIL 2 SE WINONA 44.02N 91.63W
04/27/2021 E1.50 INCH WINONA MN PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
CZSpecial weather statement, Apr 27, 2:33 AM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service La Crosse WI 233 AM CDT Tue Apr 27 2021 MNZ079-088-WIZ032-033-270830- Wabasha-Winona-Buffalo-Trempealeau- 233 AM CDT Tue Apr 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN WINONA...EAST CENTRAL WABASHA...SOUTHEASTERN BUFFALO AND CENTRAL TREMPEALEAU COUNTIES... At 232 AM CDT, a strong thunderstorm was located near Buffalo, or 7 miles south of Alma, moving east at 35 mph. Half inch hail is possible with this storm. Locations impacted include... Arcadia, Whitehall, Alma, Buffalo, Independence, Buffalo City, Kellogg, Waumandee, Cochrane, West Newton, Montana, Chimney Rock, Minneiska, Beaver, Pioneer Campground, Merrick State Park, Czechville, Cream, Highway 88 And County O and Whitman. LAT...LON 4413 9204 4429 9210 4455 9127 4418 9125 TIME...MOT...LOC 0732Z 256DEG 32KT 4422 9196 DAS
Special weather statement, Apr 27, 3:24 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
324 AM CDT Tue Apr 27 2021
WIZ043-044-270900-
Juneau-Adams-
324 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND
NORTHERN ADAMS COUNTIES...
At 324 AM CDT, a strong thunderstorm was located near New Rome, or 12
miles south of Wisconsin Rapids, moving east at 40 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
New Rome, Finley, New Miner, The Leola Marsh Wildlife Area, Lake
Arrowhead, Lake Sherwood, County Roads G And O, Lake Camelot, County
Roads O And W, County Roads D And G and County Roads D And W.
LAT...LON 4412 9009 4424 9016 4425 9012 4425 8960
4416 8960
TIME...MOT...LOC 0824Z 260DEG 40KT 4422 8981
DASSpecial weather statement, Apr 27, 3:44 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service La Crosse WI
344 AM CDT Tue Apr 27 2021
WIZ029-034-270930-
Jackson-Clark-
344 AM CDT Tue Apr 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK AND NORTHWESTERN
JACKSON COUNTIES...
At 344 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Boyd to near Humbird. Movement was east
at 45 mph.
Penny size hail is possible with these storms.
Locations impacted include...
Neillsville, Thorp, Loyal, Greenwood, Owen, Price, Humbird, Lynn,
Longwood, Reseburg, Willard, Withee, Granton, Curtiss, Highway 73 And
98, Wildcat Mound, Atwood, Tioga, Christie and Highway 10 And Bald
Peak Road.
LAT...LON 4452 9032 4450 9105 4460 9107 4460 9092
4503 9092 4503 9032
TIME...MOT...LOC 0844Z 268DEG 39KT 4495 9107 4452 9097
DASLocal storm report, Apr 27, 4:33 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL GILMAN 45.17N 90.81W
04/27/2021 E0.88 INCH TAYLOR WI PUBLIC
&&
CZSpecial weather statement, Apr 27, 4:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
435 AM CDT Tue Apr 27 2021
WIZ017-271015-
Taylor-
435 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...
At 434 AM CDT, a strong thunderstorm was located northeast of
Gilman, or 15 miles norhwest of Medford, moving northeast at 40 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Rib Lake, Chelsea, Westboro, Wood Lake, The Mondeaux Flowage, Highway
13 And County Road M, Perkinstown, Esadore Lake, Camp Forest Spring,
Kathryn Lake, North Twin Lake, The Miller Dam Flowage, Hannibal and
Highway 64 And County D D.
LAT...LON 4529 9005 4510 9060 4524 9081 4538 9049
4538 9004
TIME...MOT...LOC 0934Z 238DEG 33KT 4521 9065
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:26 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 49 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 47 min |
| Apr 27, 1:25 AM CDT | Special Weather Statement | ARX | La Crosse | 20 min |
| Apr 27, 1:49 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 41 min |
| Apr 27, 2:16 AM CDT | Special Weather Statement | ARX | Jackson | 59 min |
| Apr 27, 2:33 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 57 min |
| Apr 27, 3:24 AM CDT | Special Weather Statement | ARX | Adams | 36 min |
| Apr 27, 3:44 AM CDT | Special Weather Statement | ARX | Clark | 46 min |
| Apr 27, 5:20 PM CDT | Special Weather Statement | ARX | Trempealeau | 55 min |
| Apr 27, 3:56 PM CDT | Special Weather Statement | ARX | Dodge | 64 min |
| Apr 27, 4:38 PM CDT | Special Weather Statement | ARX | Olmsted, Wabasha | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.